Flood, Wayne
- When
- January 23, 8:00 PM CST to January 24, 5:00 AM CST
- Where
- Wayne County, 1.27 mi NE of Silva to 4.15 mi ENE of Silva
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.184, -90.506
More heavy rain impacted the region shortly after the middle part of the month, causing the St. Francis River to rise above flood stage for about 12 hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
More heavy rain impacted the region shortly after the middle part of the month, causing the St. Francis River to rise above flood stage for about 12 hours. The flooding was minor, consisting mostly of flooded bottomland fields and woodlands.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jan 23, 5:44 PM CST, 2 hours 16 minutes earlier.
Area Forecast Discussion National Weather Service Paducah KY 544 PM CST Wed Jan 23 2019 .UPDATE... Issued at 537 PM CST Wed Jan 23 2019 For aviation section only. && .SHORT TERM...(Tonight through Friday night) Issued at 246 PM CST Wed Jan 23 2019 The main focus of the forecast after early this evening will deal with the Arctic cold air streaming down from Canada into the Quad State region. In the near term, the trailing edge of the measurable rainfall will be exiting the west Kentucky Pennyrile no later than 7 pm CST. As the depth of the cold air increase behind the front, a narrow zone (20 to 40m wide) of light freezing or frozen precipitation will be possible, mainly in the west Kentucky Pennyrile, south and east of the Ohio and east of the Land Between the Lakes. The probability remains low for measurable precipitation, but trace amounts of snow (flurries), small ice pellets (sleet), or freezing drizzle may be possible for less than an hour in any one location. No measurable accumulation is anticipated. Although most roads will see significant drying behind the cold front this afternoon, some wet spots may still be possible on area roadways. As latent heat is expended from the rain on road surfaces, the top of some road surfaces may drop to the freezing mark late this afternoon through midnight from west to east across the Quad State. A special weather statement and social media graphics were posted early today to reflect the potential for black ice formation tonight where roads are still wet or moist. This threat of black ice will likely continue through daybreak when insolation can work on road surfaces. Diurnal cold air strato-cumulus with the Arctic cold frontal passage may generate very light snow or snow flurries over southwest Indiana and the Pennyrile region of west Kentucky Thursday afternoon, persisting into the evening hour. No measurable accumulation of snow is expected with this low end winter convection. The main concern from tonight through Friday will be wind chills associated with the much colder temperatures forecast Thursday and Friday. Wind chills along the Interstate 64 corridor counties in southern Illinois will run the closest to wind chill advisory criteria between 3 am and 7 am CST Friday morning. At this time, these wind chills are being highlighted in NWS Paducah social media, as well in the Hazardous Weather Outlook. .LONG TERM...(Saturday through Wednesday) Issued at 246 PM CST Wed Jan 23 2019 There is fairly good consensus with the model runs through the weekend. Starting next week the solution begin to diverge...so decreasing confidence next week. A weak cold front will exit the area Saturday. We could encounter some post frontal rain in the south and a rain snow mix in the north. After sunset the rain will change over to snow before ending. Impacts are not expected to be great from this event. The previous MOS guidance kept us too warm Saturday night. Using the model certainty it indicated all areas will be below freezing hence ending as snow wording. Again little if any impact expected. Although refreezing of any wet roads or standing water will be possible. We will be in a warming trend through Monday but still fall to or below freezing again Sunday night. Southerly winds kick in after midnight which will cause temperatures to rise slightly as we approach sunrise. We will rise into the 40s for highs Sunday and Monday. Our next cold front will move through Monday and Monday night. This will bring a chance of rain to the area Monday afternoon...changing to snow as the colder air arrives after sunset. This snow could have an impact for traveling Monday night and the morning commute Tuesday morning. It is a long way out in time and I am sure there will be changes...but it could be a measurable snow as temperatures plunge into the lower 20s and teens. As a matter of fact currently we have temperatures going below freezing Monday afternoon with most areas staying below freezing through Wednesday...with the exception of southeast MO. && .AVIATION... Issued at 1148 AM CST Wed Jan 23 2019 With the 00z Thursday WFO PAH TAF issuance, will be looking mostly at 1-3 kft cigs through most of the night time hours. Should be a rapid shift to VFR conditions thereafter once the back (west) edge of clouds clear the region from west to east. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...GM SHORT TERM...Smith LONG TERM...KH AVIATION...GM
Hazardous Weather Outlook National Weather Service Paducah KY 300 PM CST Wed Jan 23 2019 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-241100- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 300 PM CST Wed Jan 23 2019 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Late this afternoon and Tonight Rain may change over to a light wintry mix before ending across the Pennyrile region of west Kentucky and southwest Indiana late this afternoon and early this evening. No accumulation of snow is expected. Where roads remain wet this evening, the potential for black ice developing on road surfaces will increase throughout the night and into rush hour Thursday morning. This may produce some slick and dangerous driving conditions. See the Special Weather Statement regarding black ice formation. Minor river flooding is occurring or expected on several rivers in the outlook area. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Wind chills will range from 0 to 8 below Thursday night and early Friday morning in areas roughly along and north of a line from Marble Hill Missouri to Hopkinsville Kentucky. A small chance of light snow is forecast Saturday night. Better chances of snow are forecast Monday night. It it too early to speculate on accumulations at this time. Minor river flooding will continue into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. DRS/Smith
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 634 PM CST Wed Jan 23 2019 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-241000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF MOUNT VERNON, FAIRFIELD, ALBION, MOUNT CARMEL, PINCKNEYVILLE, WEST FRANKFORT, MCLEANSBORO, CARMI, CARBONDALE, MURPHYSBORO, HERRIN, HARRISBURG, SHAWNEETOWN, JONESBORO, VIENNA, GOLCONDA, ELIZABETHTOWN, CAIRO, MOUND CITY, METROPOLIS, FORT BRANCH, PETERSBURG, POSEYVILLE, EVANSVILLE, BOONVILLE, ROCKPORT, HICKMAN, CLINTON, BARDWELL, WICKLIFFE, PADUCAH, MAYFIELD, SMITHLAND, BENTON, MURRAY, MARION, EDDYVILLE, CADIZ, PRINCETON, MORGANFIELD, DIXON, MADISONVILLE, HOPKINSVILLE, HENDERSON, OWENSBORO, CALHOUN, GREENVILLE, ELKTON, PERRYVILLE, MARBLE HILL, CAPE GIRARDEAU, JACKSON, PIEDMONT, VAN BUREN, DONIPHAN, POPLAR BLUFF, BLOOMFIELD, SIKESTON, CHARLESTON, AND NEW MADRID 634 PM CST Wed Jan 23 2019 ...A Few Slick Spots Tonight... In the wake of widespread precipitation, cold air continues to overspread the region tonight. Where roads are still wet after temperatures drop below freezing, some slippery spots are likely tonight. Gusty winds will help to dry off most of the road surfaces, but any puddles will freeze. Please use caution tonight and early Thursday, especially on untreated driveways and parking lots. York
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2019Every state in 2019This day in weather historyWarnings in Missouri, January 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 798032.